View Alert


Originator: MHRA Drug Alerts

From: Sze Mun Tan

Issue date: 06-Oct-2020 14:59:42

This alert has been issued to:
  • NHS Regional Offices
  • NHS Foundation Trusts (England) - Medical Director
  • NHS Trusts (England) - Medical Director

  • MHRA (Medicines) Drug Alerts (Various Recipients)
  • Other contacts
  • Independent Healthcare Providers (registered with CAS)
  • Clinical Commissioning Groups
  • NHS Foundation Trusts (England) - Chief Executive
  • MHRA (Medicines) Drug Alerts - Non-NHS Recipients
  • Territorial CMOs in Northern Ireland, Scotland & Wales
  • Regional Directors of Public Health
  • Director of Public Health
  • NHS Trusts (England) - Chief Executive
  • GP - Locum
  • NHS 111 and Out of hours providers
  • GP Practices
  • DHSC Supply Disruption - Medicines
  • Primary Care Networks
  • GP Practices 1

Action category: Class 2: Action within 48 hours

Title: CLASS 2 DRUG ALERT, ACTION WITHIN 48 HOURS, PATIENT LEVEL RECALL, THE BOOTS COMPANY PLC, BOOTS DERMACARE 1% w/w HYDROCORTISONE OINTMENT, PL 00014/0364

Broadcast content: The Boots Company PLC has informed us that retained samples of the affected batch (1DD) showed presence of Pseudomonas aeruginosa and are recalling the batch as a precautionary measure. This product is only sold or dispensed from Boots stores and Boots online pharmacy.

P. aeruginosa is a Gram-negative bacterium; infection at the site of application could exhibit worsening of initial symptoms, and could also include erythematous lesions, irritation and pus-filled pimples. Soft tissue infection may present with abscess or cellulitis. P. aeruginosa infection may be more serious for immunocompromised patients and patients suffering from severe burns and cystic fibrosis.

Advice for patients and consumers
- Stop using the ointment immediately and return this to Boots Stores
- If you experience any worsening of initial symptoms and other side effects, or have any questions or concerns about your health, speak to your doctor or pharmacist
- Report any suspected side effects via the Yellow Card Scheme

Advice for healthcare professionals
- Stop supplying the above products immediately and remove from the shelves within your store. Quarantine all remaining stock and return them to your supplier using your supplier's approved process.
- Advise patients who have been supplied this product to stop using the ointment immediately and return this medicine to Boot Stores
- GP practices should be aware of potential medical concerns reported by patients
- Any suspected side effects should be reported via the Yellow Card Scheme

Advice for retailers and wholesalers
- Stop supplying the above products immediately. Quarantine all remaining stock and return them to your supplier using your supplier's approved process.

Full details of the drug alert are included in the attached PDF file. Please forward to listed recipients. This information is also published on the MHRA website https://www.gov.uk/drug-device-alerts.


Additional information: NHS England and NHS Improvement Regional Offices: Please cascade this alert to Community Pharmacies
GP Practices: Please note this alert is for information only


Alert reference: EL (20)A/47

Attachments:
Cascade to:
  • #GP#
  • #COMMUNITYPHARMACISTS#
  • #HospitalPharmacy#


Contact our helpdesk

Email: safetyalerts@mhra.gov.uk

Medicines and Healthcare products Regulatory Agency